Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 41, NWS Pittsburgh, PA

June 6, 2002Monroe County, Noble County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 6, 2002, 2:04 PM EDT for Monroe County, Noble County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2002, 2:04 PM EDT (18:04 UTC)
Expired
Jun 6, 2002, 5:00 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

Counties Monroe County, OH, Noble County, OH

The radar

The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 6.1 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2002-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2002-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 061804
FFWPBZ
OHC111-121-062100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT THU JUN 6 2002

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONROE COUNTY IN OHIO
  NOBLE COUNTY IN OHIO

* UNTIL 500 PM EDT

* AT 202 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY 
  RAIN WILL CONTINUE ACROSS MONROE AND NOBLE COUNTIES INTO LATE 
  AFTERNOON. LOCATIONS GETTING MORE THAN AN INCH AND A HALF OF 
  RAINFALL TODAY WILL HAVE FLOODING IN POOR DRAINAGE AREAS...AND 
  ALONG SMALL STREAMS. 


* LOCATIONS IN THE WARNING INCLUDE...CALDWELL...BATESFIELD...
  SUMMERFIELD...BEALSVILLE...AND WOODSFIELD...

<<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE
WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW
YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 8:50 AM EDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 6, 8:50 AM EDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
850 AM EDT THU JUN 6 2002

DID EARLY UPDATE TO EXTEND FLOOD WATCH INTO THE AFTERNOON AND TO ALL
ZNS. LOW NOW IN SOUTH CENTRAL OHIO FORECAST TO TRACK TO SOUTH OF FA
MAINLY THROUGH VA. OVERRUNING RAIN IN THE NORTHERN PORTION OF THE WATCH
AREA WITH CONVECTIVE RAIN TO SOUTH. HEAVIEST RAIN NOW HEADING THROUGH
CENTRAL OHIO INTO NORTHERN HALF OF WESTERN PA.
AS LOW MOVES SOUTH AND EAST OF AREA BY LATE AFTERNOON AND EVENING
HEAVIEST RAIN SHOULD TAPER TO SHOWERS AND THAT CONFINED TO THE SERN
TIERS.
REST UNCHANGED.
.PBZ...
MD...FLOOD WATCH INTO THE AFTERNOON FOR ZONE MDZ001.

OH...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069.

PA...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
PAZ007>009-013>016-020-021-023-029>032.
WV...FLOOD WATCH INTO THE AFTERNOON FOR ZONES
WVZ001>004...WVZ012...WVZ021>023...WVZ041.

In the hours before

Special weather statement, Jun 6, 12:04 PM EDT, 2 hours before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-062100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1204 PM EDT THU JUN 6 2002

...THUNDERSTORMS INTO EARLY EVENING CAN PRODUCE FLOODING...

SCATTERED THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING
MAINLY FROM INTERSTATE 70 AND SOUTH. THESE STORMS MAY PRODUCE RAINFALL
HEAVY ENOUGH TO CAUSE FLASH FLOODING. THESE STORMS CAN ALSO PRODUCE
GUSTY WINDS AS WELL AS THE HEAVY RAINFALL.

THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE REGION THIS
AFTERNOON.

SKYWARN  OBSERVERS PLEASE CALL IN EVERY INCH ADDITIONAL RAINFALL.

STAY TUNED FOR FURTHER UPDATES ON NOAA WEATHER RADIO.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 10:50 AM EDTFlash Flood WarningPBZMuskingum5 hr
Jun 6, 11:36 AM EDTFlash Flood WarningPBZBelmont5 hr
Jun 6, 1:00 PM EDTFlash Flood WarningPBZGuernsey3 hr
Jun 6, 4:52 PM EDTFlash Flood WarningPBZCoshocton6 hr

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.